Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Remarks on the classification problem for infinite-dimensional Hilbert lattices


Author: Ronald P. Morash
Journal: Proc. Amer. Math. Soc. 43 (1974), 42-46
MSC: Primary 06A30
DOI: https://doi.org/10.1090/S0002-9939-1974-0404072-4
MathSciNet review: 0404072
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A lattice satisfying the properties of a Hilbert lattice, but possibly reducible, possesses the relative center property. The division ring with involution $ (D,\ast )$, which coordinatizes a Hilbert lattice satisfying the angle-bisection axiom and having infinite dimension, is formally real with respect to the involution, in particular having characteristic zero. Also $ D$ has the property that finite sums of elements of the form $ \alpha {\alpha ^\ast }$ are of the form $ \beta {\beta ^\ast }$ for some $ \beta \in D$.


References [Enhancements On Off] (What's this?)

  • [1] S. S. Holland, Jr. Distributivity and perspectivity in orthomodular lattices, Trans. Amer. Math. Soc. 112 (1964), 330-343. MR 29 #5760. MR 0168498 (29:5760)
  • [2] -, Remarks on Type I Baer and Baer $ \ast $-rings, J. Algebra (to appear).
  • [3] M. Janowitz, Separation conditions in relatively complemented lattices, Colloq. Math. 22 (1970), 25-34. MR 43 #6139. MR 0280419 (43:6139)
  • [4] D. Mac Laren, Atomic orthocomplemented lattices, Pacific J. Math. 14 (1964), 597-612. MR 29 #1159. MR 0163860 (29:1159)
  • [5] F. Maeda and S. Maeda, Theory of symmetric lattices, Die Grundlehren der math. Wissenschaften, Band 173, Springer-Verlag, Berlin and New York, 1970. MR 44 #123. MR 0282889 (44:123)
  • [6] R. P. Morash, The orthomodular identity and metric completeness of the coordinatizing division ring, Proc. Amer. Math. Soc. 27 (1971), 446-448. MR 42 #7570. MR 0272689 (42:7570)
  • [7] -, Erratum to [6], Proc. Amer. Math. Soc. 29 (1971), 627. MR 43 #2016. MR 0276269 (43:2016)
  • [8] -, Orthomodularity and the direct sum of division subrings of the quaternions, Proc. Amer. Math. Soc. 36 (1972), 63-68. MR 0312225 (47:787)
  • [9] -, Angle bisection and orthoautomorphisms in Hilbert lattices, Canad. J. Math. 25 (1973), 261-272. MR 0313143 (47:1698)
  • [10] A. Ramsay, Dimension theory in complete orthocomplemented weakly modular lattices, Trans. Amer. Math. Soc. 116 (1965), 9-31. MR 33 #1259. MR 0193037 (33:1259)
  • [11] J. von Neumann, Continuous geometry, Princeton Math. Series, no. 25, Princeton Univ. Press, Princeton, N.J., 1960. MR 22 #10931. MR 0120174 (22:10931)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06A30

Retrieve articles in all journals with MSC: 06A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0404072-4
Keywords: Orthomodular lattice, relative center property, coordinatization, angle-bisectors
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society